Thunderstorm Wind, Smith
- When
- June 3, 10:02 AM CST
- Where
- Smith County, 5 mi NW of Bullard
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 32.181, -95.390
Several trees and power lines were downed.
A strong upper level storm system moved eastward out of north Texas during the morning of June 3rd and intensified as it moved into northeast Texas. This system was embedded in northwesterly winds aloft which are often prolific wind producers if these systems can sustain themselves.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A strong upper level storm system moved eastward out of north Texas during the morning of June 3rd and intensified as it moved into northeast Texas. This system was embedded in northwesterly winds aloft which are often prolific wind producers if these systems can sustain themselves. The storm system encountered a very unstable airmass across northeast Texas and northwest Louisiana. The result was widespread wind damage across the southern half of northeast Texas and northwest Louisiana through the afternoon hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 3, 8:31 AM CST, 1 hour 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 931 AM CDT SUN JUN 3 2007 .DISCUSSION... UPDATED TO ACCOUNT FOR SVR WATCH #336 VALID UNTIL 2PM FOR THE SOUTHERN TWO THIRDS OF NORTHEAST TEXAS. INSTABILITY STARTING TO INCREASE AHEAD OF MCS ACROSS N TX ATTM AND WITH DESCENT MID LEVEL WINDS ACCOMPANYING MCS...FEEL LIKE IT SHOULD HOLD TOGETHER AT LEAST UNTIL LATE MORNING AND PERHAPS EVEN INTO THE EARLY AFTERNOON. HAVE INCREASED POPS OUT WEST ACCORDINGLY AND SHAVED SOME HIGH TEMPS FOR TODAY OUT WEST AS WELL. UPDATE ALREADY SENT...13. && .AVIATION... TROUGH OVER THE UPPER MIDWEST MOVING EAST ACROSS MID MS VALLEY NOW. RESULTANT NW FLOW OVER THE FOUR-STATE AREA NOW WITH AN MCS KNOCKING ON THE DOOR. KTYR...KGGG...AND KLFK WILL BE AMENDED SHORTLY WITH TEMPO GROUPS FOR SVR WX THREAT. SOME GUST TO 50KTS ALREADY REPORTED JUST TO OUR WEST. AS FOR THE 18Z ISSUANCE...WILL CLOSELY MONITOR PROGRESS OF THIS SYSTEM. VFR CIGS FOR MOST WITH SFC WINDS S OR SW NOW...VEERING TO MORE WESTERLY THIS P.M. 10KTS. THIS SHOULD DRY OUT THE PBL SOMEWHAT...COUPLED W/WARM AFTERNOON TEMPS. THUS...EXPECT ONLY MVFR CONDITIONS AT A COUPLE OF TAF SITES AROUND SUNRISE MONDAY MORNING...ASIDE FROM ANY THAT SEE A DOWNPOUR. ONE MORE VORT NOW OVER W NM MAY BRING IN ROUND 3 TOMORROW A.M.OVER SW QUAD OF CWA. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 87 66 89 67 / 40 30 30 10 MLU 90 67 89 64 / 20 20 30 10 DEQ 87 61 86 61 / 20 20 20 10 TXK 87 63 88 63 / 40 20 20 10 ELD 90 64 88 62 / 20 20 20 10 TYR 85 67 87 66 / 60 30 30 10 GGG 85 66 88 66 / 60 30 30 10 LFK 86 69 87 69 / 60 40 30 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13/24
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT SUN JUN 3 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-031700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT SUN JUN 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BE INCREASING OVER PARTS OF OF THE FOUR STATE REGION DURING THE DAY. UPPER DISTURBANCES... MOVING INTO THE AREA...ALONG WITH WARMING TEMPERATURES AND A MOIST AND UNSTABLE ATMOSPHERE...WILL PRODUCE STRONG TO ISOLATED SEVERE THUNDERSTORMS...RESULTING IN STRONG AND POSSIBLE DAMAGING WINDS...LARGE HAIL...DANGEROUS LIGHTNING...AND BRIEF BUT HEAVY DOWNPOURS OF RAIN. THE LOWER HALF OF EAST TEXAS INTO TOLEDO BEND COUNTRY WILL SEE THE BETTER CHANCE OF SIGNIFICANT WEATHER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED THUNDERSTORMS WILL CONTINUE OVER THE AREA IN ASSOCIATION WITH A NEARLY STATIONARY FRONTAL BOUNDARY ACROSS THE FOUR STATE REGION NEAR THE INTERSTATE 20 CORRIDOR. A MOIST AND UNSTABLE AIRMASS...ALONG WITH UPPER DISTURBANCES TRAVERSING THE REGION WILL ALLOW SOME OF THE THUNDERSTORMS TO BECOME STRONG AND POSSIBLY SEVERE MONDAY AND MONDAY NIGHT. HIGH WINDS AND LARGE HAIL...ALONG WITH GUSTY WINDS AND DANGEROUS LIGHTNING WILL BE POSSIBLE ACROSS THE SOUTHERN SECTIONS OF EAST TEXAS INTO WEST CENTRAL AND CENTRAL LOUISIANA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER...EMERGENCY MANAGER...AND STORM SPOTTER ACTIVATION MAY BE NEEDED OVER PARTS OF EAST TEXAS AND WESTERN LOUISIANA TODAY AND TONIGHT. 06
The Shreveport radar (KSHV), 149 km away, was scanning. The volume nearest the first event began at 15:59 UTC.
17 thunderstorm wind. Local standard time, as filed.
Several trees and power lines were downed.
A few trees were downed in and around Tyler, Texas.
Numerous trees and powerlines down across the community.
Up to six trees downed between the towns of Troup and Jacksonville, Texas along Hwy 79 and Hwy 110.
Trees were downed across FM 2064 east of town. A car hit a downed tree resulting in 3 injuries.
Several reports of trees down all across the county.
Large limbs downed by damaging thunderstorm wind gusts.
Multiple reports of trees and power lines down across the entire county. Power outages reported in many areas.
Multiple reports of downed trees across the county. Power outages reported in many areas. A large tree fell atop a home in the Melrose area. No injuries were reported.
Portion of a roof was completely blown off a building in town.
Multiple reports of downed trees and power lines throughout the county.
A metal roof was torn off a downtown Lufkin business and was deposited on two parked cars in an adjacent parking lot.
Multiple reports of trees and power lines downed throughout the county.
Multiple reports of trees and power lines downed throughout the county.
A woman driving along FM 226 near the town of Etoile was killed when the top of a pine tree was snapped off and went through her windshield. Reported by Departement of Public Safety.
Trees and power lines downed across the entire county.
Multiple reports of downed trees throughout the county.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Thunderstorm Wind, Nacogdoches | 2007-06-03 | Female | Under Tree | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38360, 38340, 38348, 38343, 38356, 38345, 38349, 38347, 38351, 38362, 38352, 38353, 38354, 38355, 38378, 38923, 38359.